Alert archive / Missouri / River Flood Warnings in 2024
River Flood Warning 13, NWS St. Louis, MO
NWS St. Louis, MO issued this river flood warning at Apr 3, 2024, 8:37 AM CDT for Franklin County, Missouri. It took effect at Apr 3, 2024, 5:30 PM CDT. It was in force for 42 hr.
The area
The outline as issued.
The facts
- Issued
- Apr 3, 2024, 8:37 AM CDT (13:37 UTC)
- In effect from
- Apr 3, 2024, 5:30 PM CDT
- Expired
- Apr 5, 2024, 11:00 AM CDT
- In force
- 42 hr
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
County Franklin County, MO
The radar
The St Louis radar (KLSX), 57 km from the middle of the area, began a volume at 13:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Bourbeuse River at Union (UNNM7). The gauge peaked at 15.13 ft at Apr 4, 2024, 4:00 AM CDT.
- Action stage
- 13 ft
- Minor stage
- 15 ft
- Moderate stage
- 22 ft
- Major stage
- 26 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07016500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
531
WGUS43 KLSX 031337
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service St Louis MO
837 AM CDT Wed Apr 3 2024
...The National Weather Service in St Louis MO has issued a Flood
Warning for the following rivers in Missouri...
Bourbeuse River at Union.
River forecasts are based on observed precipitation and forecast
precipitation for the next 24 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should not attempt to drive around barricades or drive
cars through flooded areas.
This product, along with additional weather and stream information,
is available at https://water.weather.gov/ahps2/index.php?wfo=lsx.
The next statement will be issued Thursday evening at 845 PM CDT.
&&
MOC071-050145-
/O.NEW.KLSX.FL.W.0013.240403T2230Z-240405T1600Z/
/UNNM7.1.ER.240403T2230Z.240404T0600Z.240404T1017Z.NO/
837 AM CDT Wed Apr 3 2024
...FLOOD WARNING IN EFFECT FROM THIS AFTERNOON TO LATE FRIDAY
MORNING...
* WHAT...Minor flooding is forecast.
* WHERE...Bourbeuse River at Union.
* WHEN...From this afternoon to late Friday morning.
* IMPACTS...At 17.0 feet, Flat Creek backs up to Smeltzer's Park.
* ADDITIONAL DETAILS...
- At 8:00 AM CDT Wednesday the stage was 13.4 feet.
- Forecast...The river is expected to rise above flood stage
late this afternoon to a crest of 15.5 feet just after
midnight tonight. It will then fall below flood stage late
tonight.
- Flood stage is 15.0 feet.
&&
Fld Observed Forecasts (7:00 am)
Location Stg Stage Thu Fri Sat Sun Mon
Bourbeuse River
Union 15.0 13.4 14.8 9.4 5.1 3.7 3.3
&&
LAT...LON 3826 9123 3832 9133 3838 9137 3848 9094
3842 9087
$$
CVKING2 follow-up statements
931
WGUS83 KLSX 040245
FLSLSX
Flood Statement
National Weather Service St Louis MO
945 PM CDT Wed Apr 3 2024
...The Flood Warning is extended for the following rivers in
Missouri...
Bourbeuse River at Union.
...The Flood Warning continues for the following rivers in
Illinois...
Kaskaskia River at Vandalia.
...The Flood Warning is cancelled for the following rivers in
Missouri...
North Fabius River near Ewing.
River forecasts are based on observed precipitation and forecast
precipitation for the next 24 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Motorists should not attempt to drive around barricades or drive
cars through flooded areas.
This product, along with additional weather and stream information,
is available at https://water.weather.gov/ahps2/index.php?wfo=lsx.
The next statement will be issued this evening at 1045 PM CDT.
&&
MOC111-040345-
/O.CAN.KLSX.FL.W.0012.000000T0000Z-240404T0245Z/
/EWNM7.1.UU.240403T1008Z.240403T1745Z.240404T0136Z.NO/
945 PM CDT Wed Apr 3 2024
...FLOOD WARNING IS CANCELLED...
The Flood Warning is cancelled for
the North Fabius River near Ewing.
* ADDITIONAL DETAILS...
- At 9:30 PM CDT Wednesday the stage was 10.8 feet.
- Forecast...The river is expected to fall to 4.3 feet
Wednesday, April 10.
&&
Fld Observed Forecasts (7:00 am)
Location Stg Stage Fri Sat Sun Mon Tue
North Fabius River
Ewing 11.0 10.8 7.5 6.0 5.3 4.9 4.6
&&
LAT...LON 4012 9175 4014 9169 3995 9152 3991 9154
$$
MOC071-051445-
/O.EXT.KLSX.FL.W.0013.000000T0000Z-240405T1800Z/
/UNNM7.1.ER.240404T0354Z.240404T0600Z.240404T1200Z.NO/
945 PM CDT Wed Apr 3 2024
...FLOOD WARNING NOW IN EFFECT UNTIL EARLY FRIDAY AFTERNOON...
* WHAT...Minor flooding is forecast.
* WHERE...Bourbeuse River at Union.
* WHEN...Until early Friday afternoon.
* IMPACTS...At 17.0 feet, Flat Creek backs up to Smeltzer's Park.
* ADDITIONAL DETAILS...
- At 9:30 PM CDT Wednesday the stage was 14.8 feet.
- Forecast...The river is expected to rise above flood stage
late this evening to a crest of 15.3 feet just after midnight
tonight. It will then fall below flood stage tomorrow
morning.
- Flood stage is 15.0 feet.
&&
Fld Observed Forecasts (7:00 am)
Location Stg Stage Fri Sat Sun Mon Tue
Bourbeuse River
Union 15.0 14.8 7.3 4.9 3.7 3.2 3.0
&&
LAT...LON 3826 9123 3832 9133 3838 9137 3848 9094
3842 9087
$$
ILC051-051445-
/O.EXT.KLSX.FL.W.0011.000000T0000Z-240405T1800Z/
/VNDI2.1.ER.240403T0146Z.240403T1445Z.240404T1200Z.NO/
945 PM CDT Wed Apr 3 2024
...FLOOD WARNING NOW IN EFFECT UNTIL EARLY FRIDAY AFTERNOON...
* WHAT...Minor flooding is forecast.
* WHERE...Kaskaskia River at Vandalia.
* WHEN...Until early Friday afternoon.
* IMPACTS...At 18.0 feet, Flood Stage. Minor flooding begins.
Unprotected farmland begins to flood.
* ADDITIONAL DETAILS...
- At 9:30 PM CDT Wednesday the stage was 17.6 feet.
- Forecast...The river is expected to rise to a crest of 18.0
feet tomorrow morning.
- Flood stage is 18.0 feet.
&&
Fld Observed Forecasts (7:00 am)
Location Stg Stage Fri Sat Sun Mon Tue
Kaskaskia River
Vandalia 18.0 17.6 15.0 10.6 9.6 9.5 9.3
&&
LAT...LON 3903 8910 3903 8906 3885 8909 3879 8919
3882 8922
$$
MRB077
WGUS83 KLSX 041620
FLSLSX
Flood Statement
National Weather Service St Louis MO
1120 AM CDT Thu Apr 4 2024
...The Flood Warning is cancelled for the following rivers in
Missouri...Illinois...
Bourbeuse River at Union.
Kaskaskia River at Vandalia.
River forecasts are based on observed precipitation and forecast
precipitation for the next 24 hours.
MOC071-041730-
/O.CAN.KLSX.FL.W.0013.000000T0000Z-240404T1620Z/
/UNNM7.1.ER.240404T0540Z.240404T0945Z.240404T1256Z.NO/
1120 AM CDT Thu Apr 4 2024
...FLOOD WARNING IS CANCELLED...
The Flood Warning is cancelled for
the Bourbeuse River at Union.
* ADDITIONAL DETAILS...
- At 11:00 AM CDT Thursday the stage was 14.0 feet.
- Forecast...The river is expected to rise to a crest of 14.2
feet this afternoon.
&&
Fld Observed Forecasts (7:00 am)
Location Stg Stage Fri Sat Sun Mon Tue
Bourbeuse River
Union 15.0 14.0 7.6 4.0 3.9 3.3 3.1
&&
LAT...LON 3826 9123 3832 9133 3838 9137 3848 9094
3842 9087
$$
ILC051-041730-
/O.CAN.KLSX.FL.W.0011.000000T0000Z-240404T1620Z/
/VNDI2.1.ER.240403T0146Z.240403T1445Z.000000T0000Z.NO/
1120 AM CDT Thu Apr 4 2024
...FLOOD WARNING IS CANCELLED...
The Flood Warning is cancelled for
the Kaskaskia River at Vandalia.
* ADDITIONAL DETAILS...
- At 11:00 AM CDT Thursday the stage was 17.5 feet.
- Forecast...The river is expected to fall to 9.2 feet
Thursday, April 11.
&&
Fld Observed Forecasts (7:00 am)
Location Stg Stage Fri Sat Sun Mon Tue
Kaskaskia River
Vandalia 18.0 17.5 14.0 10.4 9.5 9.6 9.6
&&
LAT...LON 3903 8910 3903 8906 3885 8909 3879 8919
3882 8922
$$
ElmoreWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Apr 3, 6:27 AM CDT, 2 hours 10 minutes earlier. Its key messages:
- Cold and windy conditions expected today with rain and snow showers for much of the area. Snow accumulation is not expected.
- The coldest temperatures will be Thursday night and Friday night when a freeze is possible. Milder temperatures return for the weekend into next week.
- Conditions during next week's eclipse look mild with low chances for cloud cover affecting viewing opportunities.
Area forecast discussion, Apr 3, 6:27 AM CDT, 2 hours 10 minutes before
Area Forecast Discussion...Updated Aviation
National Weather Service Saint Louis MO
627 AM CDT Wed Apr 3 2024
.KEY MESSAGES...
- Cold and windy conditions expected today with rain and snow
showers for much of the area. Snow accumulation is not expected.
- The coldest temperatures will be Thursday night and Friday night
when a freeze is possible. Milder temperatures return for the
weekend into next week.
- Conditions during next week's eclipse look mild with low chances
for cloud cover affecting viewing opportunities.
&&
.SHORT TERM... (Through Thursday)
Issued at 300 AM CDT Wed Apr 3 2024
Cold low pressure continues to spin off to our northeast this
morning. While the surface low has occluded over Lake Michigan,
the upper low is still pulling around to the southeast into
Illinois. Upstream observations across Iowa and Minnesota show
temperatures mostly above freezing with light rain and snow
widespread. As the upper low continues to pull to the southeast
today it will spread this moisture and lift around and into our
area from the north, while a renewed surge of cold advection
begins in the low levels. The cold advection will do two things.
First, it will aid in low level mixing and efficiently transport
strong mid level winds toward the surface. Wind gusts to 45 mph or
higher are possible mainly across the area now covered by a Wind
Advisory. Second, it will increase lapse rates aloft leading to
weak instability which will enhance the coverage of precipitation
this afternoon. With locally heavier bursts of precipitation
associated with the convective activity, rain may change to snow
and create quite the beautiful scene for a few minutes. However,
with temperatures expected to remain well above freezing in the
well-mixed low level air mass it will be difficult to achieve more
than a passing accumulation on grassy surfaces. In addition, the
instability will create the potential for lightning as well.
Strong thunderstorms are not expected, but local downdrafts could
bring down stronger winds from aloft and locally enhance the
already gusty winds.
The upper low continues to pull away to the east tonight, and with
the loss of daytime heating we'll gradually lose the showers.
Breezy conditions continue, though, with cold temperatures
expected. The continued low level winds will keep the low level
atmosphere well-mixed, though, which should prevent a widespread
freeze tonight. Temperatures will be driven more by advection in
such a scenario, and raw model guidance tends to perform well in
such situations giving some confidence to the low to mid 30s
forecast for all locations.
While the upper low continues to pull away well to the east where
it develops a Nor'easter in New England, another back side
shortwave drops down from the north behind it on Thursday. This
will bring yet another surge of cold advection, keeping winds
gusty and leading to another round of showers Thursday afternoon.
Kimble
&&
.LONG TERM... (Thursday Night through Monday)
Issued at 300 AM CDT Wed Apr 3 2024
While the upper low slowly moves toward the East Coast, high
amplitude ridging moves into the Plains from the west and another
deep trough develops over the West Coast. We'll find our area in
the sharp northerly upper flow between the East Coast trough and
the Plains ridge with surface high pressure building through the
Mississippi Valley on Friday. We'll see two opportunities for a
freeze Thursday night and again on Friday night as the surface
high is nearby allowing for better radiational cooling into the
core of this air mass. The chances of a freeze are better in the
western part of our area Thursday night, closer to the surface
high, and then better in the east Friday night for the same
reason. NBM captured this trend fairly well, although we did make
some minor modifications to enhance local variations in known cold
spots. Valley locations will see the coldest temperatures while
the larger urban areas are likely to stay above freezing. Daytime
temperatures rebound a bit on Friday into the 50s and a bit more
on Saturday with more 60s expected.
The core of the upper ridge lifts up to the north into Canada
allowing the West Coast trough to slide eastward underneath it and
into the Plains this weekend. The primary impact this has on our
weather is to send a front through our area on Sunday. At least a
narrow area of moisture from the Gulf of Mexico will get pulled in
with the front leading to our next chance for showers and
thunderstorms. While we couldn't rule out the eventual development
of stronger storms in this time frame, the scenario does not look
overly favorable at the moment. While the overall scenario is well
agreed upon by the various sources of model guidance, there is
still uncertainty on the timing of the front. This is reflected in
part by the NBM interquartile range on high temperatures which
shows the greatest spread on Sunday (>10 degrees) due largely to
the timing of the front.
Perhaps the most visible part of our forecast at this range is for
Monday afternoon as the total solar eclipse path crosses through
southern Missouri and into Illinois. At this time we have strong
confidence in mild temperatures (mainly warming into the 70s for
highs). However, confidence in cloud cover is much lower. The
front is expected to move through Sunday into Sunday night. Drier
air behind it would have a tendency to clear out the cloud cover.
However, it's possible that a boundary lingers across the region
on Monday with moisture return to the south of it. While current
NBM forecasts are for very low precipitation chances (10 percent
or less) and low cloud cover (30 percent or less), there is still
uncertainty on this. Based on the latest forecasts our area may be
one of the most cloud-free areas along the eclipse path through
the central US, but that is dependent on Sunday's front being a
clearing front and moisture return on Monday being weak and
unfocused.
Ridging gradually builds through the south central US next week
while the western trough reorganizes over the desert southwest.
Eventually the southwestern trough pulls out over the southern
Plains Tuesday into Wednesday. This will likely lead to another
round of showers and thunderstorms as it moves through, although
there's considerable uncertainty on how this trough develops and
tracks. But it is feasible that considering the pull of Gulf of
Mexico moisture ahead of it that there could be another round of
severe thunderstorms somewhere in the southern Plains into the
Mississippi Valley. But with the uncertainty at that range it's
hard to say if that threat will be in our area or not.
Kimble
&&
.AVIATION... (For the 12z TAFs through 12z Thursday Morning)
Issued at 624 AM CDT Wed Apr 3 2024
Windy conditions today with numerous showers developing and widely
MVFR ceilings.
Cold advection today will promote efficient low level mixing and
strong winds and gusts at all sites today, with the strongest
winds at Quincy where 40KT is possible. Numerous showers are
expected to develop through the day mainly affecting Quincy and
the St Louis metro terminals. Temporary reductions in ceiling and
visibility are possible in showers with broadly MVFR ceilings
prevailing by midday. A few rumbles of thunder are also possible.
Winds diminish somewhat this evening and the showers wane as well,
but MVFR conditions may linger at Quincy and the St Louis metro
into Thursday.
Kimble
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...Wind Advisory from 10 AM this morning to 7 PM CDT this evening
for Knox MO-Lewis MO-Marion MO-Monroe MO-Ralls MO-Shelby MO.
IL...Wind Advisory from 10 AM this morning to 7 PM CDT this evening
for Adams IL-Brown IL-Pike IL.
&&
WFO LSXHazardous weather outlook, Apr 3, 3:06 AM CDT, 5 hours 31 minutes before
Hazardous Weather Outlook National Weather Service St Louis MO 306 AM CDT Wed Apr 3 2024 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-040815- Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL- Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL- Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO- Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO- Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO- Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO- Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO- Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO- Madison MO-Reynolds MO- 306 AM CDT Wed Apr 3 2024 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Today and tonight. A few thunderstorms are possible today. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Thunderstorms are possible on Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. Kimble
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 2:59 AM CDT | Wind Advisory | LSX | Knox, Lewis, Marion, Monroe, Ralls, Shelby | 16 hr |
| Apr 3, 5:14 AM CDT | River Flood Warning | LSX | Lewis | 56 hr |
Nearby
River Flood Warnings in Missouri, 2024Every river flood warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.